Drastic increase of cholesterol levels lin a short period.?
Hello,AS of February 2009, I was taking 2000mg of Niacin and 4 fishoils (1200mg each), per day to help my cholesteral. At the time my total cholesteral was 204 (H) and Triglyceride was 128, VLDL 26, LDL 2, HDL 50, Ratio 3.5 (all were whitin range. My TSH level was very low. (I was on Thyroid med for many years. for the last 5 years, the Endo I was going to stopped looking at my TSH, and was only adjusting medication, to keep my Free T3 an and Free T4 whitin levels. In Feb 2009 my thyroid med was reduced to half the dose to help elevate my TSH. My next lab work was done on Aug 2009. The levels were drastically increased. to total chole. 244(H), TriG 168 (H), VLDL 34, LDL, 149 (H), HDL 61, Ratio 4.0.At the time I was having this is wierd shaking/bubbling/palpitations which we thought may be related to the ulcer issues I had in the past. My doctor recommended to stop Niacin. The issue did not resolve. The doctor requested a Halter monitor, which confirmed, palpitations and flutters. So, my thyroid med was switched from armour to levoxyl and lowered even more. I had another lab work done in Jan 2010, levels were sky hight at total CH 305 (H), TriGl 206 (H), VLDL 41 (H), LDL 200 (H), HDL 64, and ratio of 4.8.Then I was put on 40 mg of Simvastatin in Feb 2010. The lab results after a short 3 weeks of the treatment drastically dropped to total ch of 164, and all the other values whitin range.During the last 3 mos, I had a few muscle issues which came and went and I related them to possibly excercise mishab. Until the pain was outrageous 3 weeks ago. I went to my doctor and we stopped the Simvastatin. I am still in a lot of pain. I haven't been able to excecise the last few weeks. Not being able to excercise increase the possibility of the levels going even higher. I am so very scared of going back on another statin. I read all the issues with statins. I am specially affraid of developing Diabities, as my mother did in her 60's, and her life turned upside down and very short.The side effects indicate permenant muscle damage, depression, even heart failure (heart muscle being affected as a side effect), along with lots of other side effect.I like to try the Niacin again, but I don't know if it will help me now that my TSH levels are so much higher and within range. ( I was told that it was the main reason for the sudden initial jump in my results).I like to know what your advice is on this issue.Also, I am curious to know how long after stopping statins your lab results go back to normal, showing my true cholesterol level without the help of statins? I am curious to know my current resultsare since having had my thyroid at its current levels for a few months.I am very scared of my high levels, at the same time I am affraid of what Statins may bring on me.
Posted 3 years ago in Other by PrettyDusty
consult with your MD who prescribed Simcastatin to see if your CoQ10 level is too low
What you eat can have a significant impact on your health. Proper diet alone can substantially reduce blood cholesterol levels and the risk of coronary heart disease. You can protect your heart health without drugs and medications! So, what is the best way to lower cholesterol? Different diets tend to help people lower triglycerides and raise good HDL cholesterol, but they are less likely to have a big impact on bad LDL cholesterol. We think that the best and the most effective way is not to diet but to eat proper food. So we compiled a list of foods with drastic cholesterol-lowering properties.http://www.healthassist.net/food/cholesterol-lowering-foods.shtml
Powered By Yahoo! Answers